Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 171, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 11, 2005, 2:13 PM EST for 4 counties in Indiana. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2005, 2:13 PM EST (19:13 UTC)
- Expired
- Aug 11, 2005, 3:15 PM EST
- In force
- 62 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Hamilton County, IN, Henry County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 2:25 PM EST | HAIL 0.75 | 3 W Anderson, IN | ALSO 44 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 111913
SVRIND
INC035-057-065-095-112015-
/O.NEW.KIND.SV.W.0171.050811T1913Z-050811T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 PM EST THU AUG 11 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HAMILTON COUNTY IN CENTRAL INDIANA
SOUTHERN MADISON COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF ANDERSON
SOUTHWESTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA
NORTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA
* UNTIL 315 PM EST
* AT 211 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF COUNTRY CLUB
HEIGHTS TO LAPEL...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
ANDERSON TO 13 MILES WEST OF ANDERSON...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EDGEWOOD AROUND 220 PM EST
WOODLAWN HEIGHTS AROUND 225 PM EST
ANDERSON AROUND 230 PM EST
PENDLETON AROUND 235 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4023 8574 4005 8597 3996 8584 3997 8546
4017 8534
$$
CO3 follow-up statements
000
WWUS53 KIND 111934
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 PM EST THU AUG 11 2005
INC035-057-065-095-112015-
/O.CON.KIND.SV.W.0171.000000T0000Z-050811T2015Z/
DELAWARE-HAMILTON-HENRY-MADISON-
235 PM EST THU AUG 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EST FOR
NORTHWESTERN HENRY...EAST CENTRAL HAMILTON...SOUTHWESTERN DELAWARE
AND SOUTHERN MADISON COUNTIES...
AT 233 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM YORKTOWN TO PENDLETON...OR
ALONG A LINE EXTENDING FROM 7 MILES WEST OF MUNCIE TO 8 MILES
SOUTHWEST OF ANDERSON...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MIDDLETOWN AROUND 245 PM EST
MARKLEVILLE AROUND 250 PM EST
SULPHUR SPRINGS AROUND 305 PM EST
LAT...LON 4023 8574 4005 8597 3996 8584 3997 8546
4017 8534
$$
CO000
WWUS53 KIND 111959
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EST THU AUG 11 2005
INC057-112010-
/O.CAN.KIND.SV.W.0171.000000T0000Z-050811T2015Z/
HAMILTON-
300 PM EST THU AUG 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON COUNTY IS
CANCELLED...
LAT...LON 4021 8560 4002 8566 3997 8572 3997 8546
4017 8534
$$
INC035-065-095-112015-
/O.CON.KIND.SV.W.0171.000000T0000Z-050811T2015Z/
DELAWARE-HENRY-MADISON-
300 PM EST THU AUG 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EST FOR
NORTHWESTERN HENRY...SOUTHWESTERN DELAWARE AND SOUTHEASTERN MADISON
COUNTIES...
AT 255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM YORKTOWN TO MARKLEVILLE...OR ALONG A LINE EXTENDING
FROM MUNCIE TO 10 MILES SOUTHEAST OF ANDERSON...MOVING EAST AT 25
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SULPHUR SPRINGS AROUND 305 PM EST
LAT...LON 4021 8560 4002 8566 3997 8572 3997 8546
4017 8534
$$
CO000
WWUS53 KIND 112012
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EST THU AUG 11 2005
INC035-065-095-112022-
/O.EXP.KIND.SV.W.0171.000000T0000Z-050811T2015Z/
DELAWARE-HENRY-MADISON-
312 PM EST THU AUG 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENRY...
SOUTHWESTERN DELAWARE AND SOUTHEASTERN MADISON COUNTIES EXPIRES AT
315 PM EST...
LAT...LON 4021 8560 4002 8566 3997 8572 3997 8546
4017 8534
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:00 PM EST, 13 minutes earlier.
Area forecast discussion, Aug 11, 2:00 PM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST THU AUG 11 2005 .DISCUSSION...INDIANA CAUGHT BETWEEN WEAK HIGH PRES OVR THE GRT LKS AND A SECOND HIGH ACRS THE SERN STS. A STATIONARY BOUNDARY WAS IN PLACE ACRS THE STATE SEPARATING THESE TWO SYSTEMS. H20 IMAGERY SHOWED AN UPPER DISTURBANCE ACRS NRN ILL...PUSHING NE TO THE GRT LKS. NATIONAL RADAR IMAGERY SHOWS SHRA/TSRA ACRS WI/NRN IL AND NRN INDIANA. DEWPOINTS ACRS THE FA REMAIN IN THE SWEATY UPPER 60S AND LOWER 70. MAIN FORECAST CHALLENGE WL BE POPS THE NEXT COUPLE OF PDS. MODELS CONTINUE TO HAVE DIFFICULTY IN HANDLING THE WEAK FRONT ACRS OUR AREA OVR THE NEXT COUPLE OF DAYS. MINIMAL UPPER DYNAMICS AVAILABLE...BUT PLENTY OF LOWER LVL MOISTURE. TIME SECTIONS ALSO SHOW THIS THROUGH THE PD. NAM AND GFS ALSO APPEAR TO BE HAVING CONVECTIVE FEEDBACK PROBLEMS BY SATURDAY AND SATURDAY NIGHT. NAM TRIES TO PUSH THE STATIONARY FRONT LINGERING ACRS THE FA S AS A CD FRONT ON FRIDAY. GFS DOES NOT PUSH THE FRONT SOUTH MUCH AT ALL. HENCE CONFIDENCE IS LOW. THE FACT REMAINS THAT A BOUNDARY WILL CONTINUE TO LINGER ACRS OUR AREA THE NEXT COUPLE OF DAYS...ALONG WITH A VERY HUMID AIRMASS AS DEWPOINTS ARE EXPECTED TO REMAIN THE SAME. FURTHERMORE DAYTIME HEATING WL CONTINUE TO ACT AS A TRIGGER WITH CAPES BETWEEN 2K-3K J/KG EACH AFTERNOON. HENCE WL CONTINUE DAILY CHC FOR TSRA NEXT FEW DAYS. WITH LITTLE CHANGE IN H8 TEMPS EXPECTED WL STICK CLOSE TO PERSISTENCE FOR HIGHS. MAV APPEARS TO BE SLIGHTLY HIGH IN THIS REGARD. WL STICK CLOSE TO EXPECTED DEWPOINTS FOR LOWS. FURTHERMORE CROSSOVER TEMPS SUGGEST MORNING PATCHY FOG ACRS THE AREA ESPECIALLY CONSIDERING AFTERNOON PCPN AND HIGH DEWPOINTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUMA
Hazardous weather outlook, Aug 11, 5:44 AM EST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 544 AM EST THU AUG 11 2005 INZ021-028>031-035>049-051>057-060>065-067>072-121044- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 544 AM EST THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WIND. FREQUENT LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM THAT FORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY. ON FRIDAY AND SATURDAY IT IS POSSIBLE FOR SOME THUNDERSTORMS TO BECOME SEVERE WITH HAIL AND DAMAGING WIND THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, Aug 11, 9:39 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 AM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 N WEST LAFAYETTE 40.50N 86.92W
08/10/2005 1.25 INCH TIPPECANOE IN STORM CHASER
SMALLER HAIL COVERED GROUND
&&
JKWIATKOLocal storm report, Aug 11, 9:42 AM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
942 AM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 N WEST LAFAYETTE 40.50N 86.92W
08/10/2005 1.25 INCH TIPPECANOE IN STORM CHASER
SMALLER HAIL COVERED GROUND
&&
JKWIATKOLocal storm report, Aug 11, 2:00 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG KEMPTON 40.29N 86.23W
08/11/2005 TIPTON IN EMERGENCY MNGR
2 TREES DOWN...POWER OUTAGES ALSO
0150 PM FUNNEL CLOUD 3 N TIPTON 40.33N 86.04W
08/11/2005 TIPTON IN TRAINED SPOTTER
0145 PM HAIL 7 W TIPTON 40.28N 86.17W
08/11/2005 0.25 INCH TIPTON IN LAW ENFORCEMENT
OFFICER REPORTED HAIL FALLING HEAVILY...UNABLE TO
MEASURE, SO SIZE IS UNKNOWN
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:57 PM EST | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 48 min |
| Aug 11, 1:07 PM EST | Tornado Warning | IND | Clinton, Tipton | 38 min |
| Aug 11, 1:45 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 30 min |
| Aug 11, 2:09 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 67 min |
| Aug 11, 2:54 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 56 min |
| Aug 11, 3:42 PM EST | Flash Flood Warning | IND | Randolph | 2 hr |
| Aug 11, 5:25 PM EST | Tornado Warning | IND | Fountain, Vermillion, Warren | 50 min |
| Aug 11, 6:10 PM EST | Tornado Warning | IND | Fountain, Parke | 35 min |
| Aug 11, 6:14 PM EST | Tornado Warning | IND | Parke | 31 min |
| Aug 11, 6:44 PM EST | Tornado Warning | IND | Parke, Putnam | 61 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.